Dermatology Expert Forum
damaged penis?
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

damaged penis?

Dr. please help.About a year ago i had a case of jock itch.My family doctor gave me lotrisone.Soon after I developed a rash on my penis.My ignorance led me to beleive that I could use it on my penis.That was a big mistake.Within two weeks the skin was thin and I noticed stretch marks.After a couple of weeks it looked better but was never the same.It would get irritated very easy.About 6 months later I was getting another rash from a long term antibiotic.My urologist gave me Nyastratin Triamcinolone.I used this 6 times for 3 to 4 days over a 6 month period.Not even a half of a 30g tube.After that the skin looked very thin on the left side of my penis and the botthom.That was in Sept.It still looks like the skin is thin and gets irritated very easy.Did I do permanant damage.Someone told me that Lotrisone can permanantly thin the skin Help!
Related Discussions
242489_tn?1210500813
The medical word for "thinning of the skin" is atrophy.  It's most unlikely that Lotrisone or triamcinolone would cause atrophy in just a couple of weeks.

However, skin thinning, even when present, is TEMPORARY.  The skin regenerates itself.  Marks may remain (again, doubtful in your case after so short a time), but thickness returns.

So, while it's true that strong steroids should be avoided on thin-skinned areas like the penis, you did not permanently damage yor penile skin.

My advice is to consult a skin doctor who can recommend a suitably mild preparation, steroid or otherwise, to deal with your irritation.

Best.

Dr. Rockoff

Dr. Rockoff
10 Comments
Blank
Avatar_n_tn
Dr. Thank you for the advice.I used the Nyastatin/t riamcinolone over a 3 month period,not 6.Does that matter.Also,Is that preparation too strong for the penis?
Blank
Avatar_n_tn
Dr. sorry for being a pest.This problem has made me kind of a fanatic.let me rephrase,I used the Nyastatin/triamcinolone a total of six times for 3 and 4 day periods over 3 months.Was that excessive.Please reply.Thank you.
Blank
242489_tn?1210500813
That's not excessive.  But I still would stay away from strong cortisone from now on.  

Dr. Rockoff
Blank
Avatar_n_tn
Dr. please answer this for me.Both Lotrisone and Triamcinolone sat where my penis hangs over my scrotum.Basically a skin fold where the skin touches constantly.I guess you would call that occlusion.Did that greatly intensify the side effects.Although I used the cortisone on a large part of my penis the part that really gets irritated and looks different(thin?)is where the cortisone sat betwwen the skin(s).You told me that atrophy is temporary which took a 10 ton weight off of my shoulders.Maybe  I am dealing with irritation rather than damage.I am 30 by the way and happily married for ten years.I dont think I have an STD.
Blank
242489_tn?1210500813
No, it didn't intensify the effects.  No permanent harm done, for sure.

Yes, it may well be just irritation.  Check it out and take care of it.

Dr. Rockoff
Blank
Avatar_n_tn
Dr,please answer one more question for me.Your advice has helped me.This problem has made me a little fanatical.While i was using the lotrisone (and right after)I was still masturbating,and having sex with a condom.With the lotrisone removed.I used lubrication for both.Also,I get many erections through the day.I dont know why,but I do.If the lotrisone had thinned the skin,could this have slowed or hindered the skin regeneration process.The reason I ask is I notice different looking skin where I used it.This was a year and a half ago.Maybe I think too much,but your reply would be greatly appreciated.I hope I did not overstay my welcome on this.
Blank
242489_tn?1210500813
Nope, no damage, if there was any, would be permanent.  

Dr. R
Blank
Avatar_n_tn
How long did you use the Lotrisone for you initial jock itch?  I used Lotrisone once a day for two weeks and afterwards felt an incredibly pain in the skin to which it was applied.  This was 3 months ago and some irritation still exists in the groin and scrotum skin.  Did you have such a sensation of pain after using the medication?  I, to, have been incredibly worried about thinning of the skin. Thanks!
Blank
Avatar_n_tn
I have a question......

I was scratching myself, and scratched my penis with a hang nail.  The scratch became infected, and I went to the doctor. The doc gave me lotrisome. I used it for the 2 week period and everything was fine.  This was in March 02.  Since then, I guess I was parinoid, but every so often my penis would itch...I would use a little of the lotrisone.  There is a ring around my penis that becomes irritated quite easily, when i scratch, have sex with my wife or masturbate. It becomes irritated, it itches, the skin seems to be tight and thin, and sometimes it peels. After reading the side effects of lotrisome I have stopped using it all together, and if it gets irritated I use lotion, which seems to be a temperary solution. What I want to know is, have I created permenant damage? Is there an over the counter cream I can buy that will help my problem, or should I go back to the doctor? Thank you, and any help will be appretiated.
Blank
Avatar_n_tn
A related discussion, Lotrisone damaged my testicles was started.
Blank
Continue discussion Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank